Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 121, NWS Green Bay, WI

September 2, 2011Portage County, Waushara County, Wood County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Sep 2, 2011, 8:15 AM CDT for Portage County, Waushara County, Wood County, Wisconsin. It was in force for 60 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 2, 2011, 8:15 AM CDT (13:15 UTC)
Expired
Sep 2, 2011, 9:15 AM CDT
In force
60 min
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Portage County, WI, Waushara County, WI, Wood County, WI

The radar

The La Crosse radar (KARX), 116 km from the middle of the area, began a volume at 13:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 2, 8:45 AM CDTTSTM WND DMGNekoosa, WIPOWER LINES DOWN IN CITY.
Sep 2, 8:45 AM CDTTSTM WND GST 60Coloma, WITREES AND POWER LINES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 30 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 2, 7:50 AM CDTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 1.3 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2011-09-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2366 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2011-09-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2366 J/kg
Mixed-layer CIN
-254 J/kg
Mixed-layer LCL
999 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

299 
WUUS53 KGRB 021315
SVRGRB
WIC097-137-141-021415-
/O.NEW.KGRB.SV.W.0121.110902T1315Z-110902T1415Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
815 AM CDT FRI SEP 2 2011

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL PORTAGE COUNTY IN CENTRAL WISCONSIN...
  WESTERN WAUSHARA COUNTY IN CENTRAL WISCONSIN...
  SOUTHERN WOOD COUNTY IN CENTRAL WISCONSIN...

* UNTIL 915 AM CDT

* AT 812 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 21 MILES WEST OF BABCOCK TO 5
  MILES NORTH OF NEW LISBON TO 12 MILES SOUTHWEST OF MAUSTON...AND
  MOVING EAST AT 40 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  BABCOCK AROUND 845 AM CDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
NEKOOSA...RICHFORD...COLOMA AND HANCOCK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...LARGE HAIL...AND DEADLY
LIGHTNING. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS.

THESE STORMS HAVE A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE 
ACROSS LACROSSE. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4443 9032 4443 8955 4398 8931 4398 8960
      4424 8961 4424 9031
TIME...MOT...LOC 1314Z 270DEG 34KT 4422 9052 4395 9018
          4366 9018
WIND...HAIL 60MPH 1.00IN

$$

TE
4 follow-up statements
326 
WWUS53 KGRB 021338
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
838 AM CDT FRI SEP 2 2011

WIC097-137-141-021415-
/O.CON.KGRB.SV.W.0121.000000T0000Z-110902T1415Z/
WAUSHARA WI-PORTAGE WI-WOOD WI-
838 AM CDT FRI SEP 2 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
WOOD...SOUTH CENTRAL PORTAGE AND WESTERN WAUSHARA COUNTIES UNTIL 915
AM CDT...

AT 836 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM PITTSVILLE TO 7 MILES EAST OF NEW
ROME TO 9 MILES SOUTHEAST OF ADAMS...MOVING EAST AT 50 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  PLAINFIELD AROUND 855 AM CDT.
  WISCONSIN RAPIDS AROUND 900 AM CDT.

OTHER LOCATIONS IMPACTED BY SEVERE THUNDERSTORMS INCLUDE NEKOOSA...
PORT EDWARDS...COLOMA...HANCOCK...RICHFORD...KELLNER...BIRON AND
BANCROFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...LARGE HAIL...AND DEADLY
LIGHTNING. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS.

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE WITH 
TREE DAMAGE NEAR NECEDAH AND DELLWOOD. THIS IS AN EXTREMELY 
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND 
STAY AWAY FROM WINDOWS.

&&

LAT...LON 4443 9032 4443 8955 4398 8931 4398 8960
      4424 8961 4424 9031
TIME...MOT...LOC 1337Z 270DEG 34KT 4441 9016 4421 8974
          4387 8967
WIND...HAIL 60MPH 1.00IN

$$

TE
414 
WWUS53 KGRB 021359
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
859 AM CDT FRI SEP 2 2011

WIC097-137-141-021415-
/O.CON.KGRB.SV.W.0121.000000T0000Z-110902T1415Z/
WAUSHARA WI-PORTAGE WI-WOOD WI-
859 AM CDT FRI SEP 2 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
WOOD...SOUTH CENTRAL PORTAGE AND WESTERN WAUSHARA COUNTIES UNTIL 915
AM CDT...

AT 854 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES WEST OF STEVENS POINT TO 7 MILES NORTHEAST OF 
PLAINFIELD TO REDGRANITE...MOVING EAST AT 65 MPH. WIND DRIVEN PENNY 
SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

WIDESPREAD DAMAGING WINDS AND POWER OUTAGES HAVE BEEN REPORTED WITH 
THESE STORMS IN COLOMA AND WAUTOMA. 

BANCROFT...PLAINFIELD AND HANCOCK ARE IN THE PATH OF THESE STORMS. 

THIS IS A VERY DANGEROUS SITUATION!

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...LARGE HAIL...AND DEADLY
LIGHTNING. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS.

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE.  
THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A 
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4425 8984 4443 8998 4443 8955 4398 8931
      4398 8960 4424 8961
TIME...MOT...LOC 1356Z 263DEG 51KT 4452 8969 4428 8933
          4397 8906
WIND...HAIL 70MPH 0.75IN

$$

EB
024 
WWUS53 KGRB 021404 RRA
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
904 AM CDT FRI SEP 2 2011

WIC141-021412-
/O.CAN.KGRB.SV.W.0121.000000T0000Z-110902T1415Z/
WOOD WI-
904 AM CDT FRI SEP 2 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WOOD COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4398 8945 4420 8957 4423 8961 4424 8961
      4424 8963 4427 8967 4434 8973 4436 8972
      4442 8972 4443 8955 4398 8931
TIME...MOT...LOC 1402Z 265DEG 49KT 4451 8955 4429 8919
          4396 8895

$$

WIC097-137-021415-
/O.CON.KGRB.SV.W.0121.000000T0000Z-110902T1415Z/
WAUSHARA WI-PORTAGE WI-
904 AM CDT FRI SEP 2 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
PORTAGE AND WESTERN WAUSHARA COUNTIES UNTIL 915 AM CDT...

AT 859 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM STEVENS POINT TO 10 MILES WEST OF WAUPACA TO BERLIN...
MOVING EAST AT 55 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE
DAMAGING WINDS.

THESE STORMS HAVE HAD A HISTORY OF PRODUCING WIND DAMAGE AND POWER 
OUTAGES ACROSS WESTERN WAUSHARA COUNTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE AND 
POWER OUTAGES. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH 
ONE IS NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT 
QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE... 
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 4398 8945 4420 8957 4423 8961 4424 8961
      4424 8963 4427 8967 4434 8973 4436 8972
      4442 8972 4443 8955 4398 8931
TIME...MOT...LOC 1402Z 265DEG 49KT 4451 8955 4429 8919
          4396 8895
WIND...HAIL 70MPH 0.75IN

$$

EB
986 
WWUS53 KGRB 021412
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
912 AM CDT FRI SEP 2 2011

WIC097-137-021417-
/O.EXP.KGRB.SV.W.0121.000000T0000Z-110902T1415Z/
WAUSHARA WI-PORTAGE WI-
912 AM CDT FRI SEP 2 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL PORTAGE AND
WESTERN WAUSHARA COUNTIES WILL EXPIRE AT 915 AM CDT...

THIS WARNING WAS REPLACED WITH A NEW SEVERE THUNDERSTORM WARNING IN 
EFFECT FOR WAUSHARA...PORTAGE...WAUPACA AND WINNEBAGO COUNTIES THAT 
WILL EXPIRE AT 930 AM.

WIDESPEAD DAMAGING WINDS AND POWER OUTAGES ARE LIKELY ACROSS THESE 
COUNTIES.  THIS IS A DANGEROUS SITUATION.  TAKE COVER NOW!

LAT...LON 4398 8945 4420 8957 4423 8961 4424 8961
      4424 8963 4427 8967 4434 8973 4436 8972
      4442 8972 4443 8955 4398 8931
TIME...MOT...LOC 1407Z 265DEG 49KT 4452 8945 4429 8909
          4396 8886

$$

EB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 3:59 AM CDT, 4 hours 16 minutes earlier.

Area forecast discussion, Sep 2, 3:59 AM CDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
359 AM CDT FRI SEP 2 2011

.SYNOPSIS...STILL HUMID FOR ANOTHER DAY OR SO WITH THE BEST CHC
OF RAIN OVER E-C WI...THEN SHARPLY COOLER FOR LATE IN THE WEEKEND
AND EARLY NEXT WK.

LNGWV TROF WL SHIFT EWD ACRS THE AREA THE NEXT FEW DAYS...THEN
BECOME LOCKED IN OVER ERN NOAM AS LARGE UPR RIDGE GRADUALLY BUILDS
NWD FM THE 4 CORNERS AREA INTO THE CANADIAN ROCKIES. ONCE IN
PLACE...THE RESULTING PATTERN LOOKS PRETTY STABLE AND WL PROBABLY
CONT WELL BEYOND THE END OF THE FCST PERIOD.

PCPN CHCS WL COME AS 2 MAIN SHRTWVS ROTATE THROUGH THE LNGWV TROF
AS IT SHIFTS EWD ACRS THE AREA. THE PROSPECT FOR SIG WIDESPREAD
PCPN APPEAR MUCH BETTER THAN 24 HRS AGO...AT LEAST FOR THE SRN 1/2
OF THE FCST AREA. ANY SIG PCPN WL NEED TO OCCUR DURING THE FIRST
FEW DAYS OF THE FCST PERIOD...BECAUSE ONCE THE LNGWV TROF GETS
EAST OF THE FCST AREA...DRY NWLY UPR FLOW WL SUPPORT ONLY SCT LGT
PCPN AT BEST. WARM AND VERY HUMID AIR NOW ACRS THE AREA WL BE
REPLACED MUCH COOLER AIR FOR LATE IN THE WEEKEND AND EARLY NEXT
WK...THEN TEMPS SHOULD MODERATE BACK CLOSE TO SEASONAL NORMALS
LATE IN THE PERIOD.
&&

.SHORT TERM...TDA/TNGT/SAT. ALTHOUGH THE AIR MASS ACRS THE AREA
RIGHT NOW IS VERY UNSTABLE...STG CAPPING HAS PUT THE CLAMPS ON ANY
CONVECTION. CONVECTION HAS OCCASIONALLY FIRED ALONG THE EDGE OF
THE ELEVATED MIXED LAYER/CAP TO OUR NE AND E...BUT WSWLY FLOW
ALOFT IS DRIVING THE EML EASTWARD...SO ANY DEVELOPENT OF
CONSEQUENCE TO THE FCST AREA WL BE TIED TO THE FRONT AND RELATED
UPPER SUPPORT. NOTHING GOING ON IN NW WI ATTM... AND EVEN THE
CONVECTION THAT HAS FIRED ABV THE FRONTAL SFC ACRS MN KEEPS DYING
OFF. THAT SUGGESTS IT/S GOING TO TAKE MORE THAN JUST CONVERGENCE
NR THE FRONT TO BREAK THE CAP. CONVECTION ACRS ERN SD/ERN NE AND
NW IA HAS SHOWN A GRADUAL INCR THE PAST FEW HRS. THAT IS IN AN
AREA WHERE RRQ OF UPR JET IS LIKELY PROVDING ADDED SUPPORT. FEEL
MAIN CHC OF RAIN IN THE FCST AREA WL COME AS RRQ OF UPR JET
TRANSLATES NEWD ACRS THE AREA LATER TDA. MODELS...THOUGH PROBABLY
NOT HANDLING THE DETAILS VERY WELL... SEEM TO BE PICKING UP ON
THIS IDEA. SO WL STRUCTURE THE FCST BASED ON THIS SCENARIO. THAT
MEANT PULLING BACK ON POPS ACRS THE NW PART OF THE FCST AREA...AND
INSTEAD HAVING THEM EXPAND FM SW-NE ACRS THE AREA AS CONVECTION FM
THE PLAINS SHIFTS ENE. POST-FRONTAL NATURE OF THE PCPN SHOULD
LIMIT THE SVR THREAT...THOUGH DEGREE OF INSTABILITY SUGGESTS IT
CAN/T BE COMPLETELY RULED OUT.

WE WILL BE GETTING OFF TO A VERY WARM START...AND GET SOME EARLY-
DAY SUNSHINE. BUT THE AFTN IS LIKELY TO BE MOSTLY CLOUDY. SINCE
TEMPS HAVE ACTUALLY EDGED UP AT GRB THE PAST FEW HRS...WL SEE WHAT
WE HAVE RIGHT AT ISSUANCE TIME AND MAKE A FEW TWEAKS. ANTICIPTATE
HIGHS MAINLY IN THE 80S WITH LOW 70S DWPTS MAKING IT FEEL VERY
HUMID.

SFC FRONT WL LIKELY STALL OUT OVER FAR SRN WI OR NRN IL TNGT. WK
SHRTWVS RIDING ENE IN THE BAROCLINIC ZONE ARE LIKELY TO PRODUCE
CLUSTERS OF SHOWERS. STILL ENOUGH INSTABILITY FOR THUNDER...BUT WL
KEEP PRIMARY PCPN TYPE SHOWERS. WON/T ATTEMPT TO GET SPECIFIC WITH
TIMING...BUT LIKELY POPS SEEMED IN ORDER FOR THE SERN 1/3 OF THE
FCST AREA. EXPANDED NWD EXTENT OF POPS QUITE A BIT AS FRONT IS
LIKELY TO HAVE SHALLOW SLOPE...AND INSTABILITY WL STILL EXIST ABV
THE FRONTAL SFC. RAISED MINS WITH THE EXPECTATION OF PLENTY OF
CLDS. SFC FLOW BEHIND THE FRONT WON/T BE VERY STG EITHER...SO
ALTHOUGH DWPTS WL EDGE DOWN...DON/T SEE A WAY TO IMPORT A
SIGNIFICANTLY DRIER AIR MASS INTO THE AREA VERY QUICKLY.

DISTURBANCES IN THE UPR FLOW COULD KEEP PCPN RIDING NEWD ACRS AT
LEAST THE SERN 1/3 OF THE FCST AREA SAT. OF MORE CONCERN WL BE STG
UPR SHRTWV DIGGING ESEWD INTO THE AREA. THIS SYSTEM IS CURRENTLY
MOVG FM BRITISH COLUMBIA INTO WRN ALBERTA...AND IS EXTREMELY
IMPRESSIVE ON WV STLT IMAGERY. MODELS SUGGEST IT WL START TO
AFFECT THE WRN PART OF THE FCST AREA DURING THE AFTN. BUT
EXTRAPOLATION OF CURRENT MVMT WOULD GET IT HERE MUCH EARLIER THAN
THAT. WHILE IT MAY SLOW DOWN SOME AS IT DIGS INTO THE LNGWV TROF
POSN...IT STILL SEEMS LIKELY TO AFFECT THE AREA EARLIER THAN SHOWN
BY THE MODELS. AS A RESULT...CARRIED HIGH-END CHC POPS ACRS THE
ENTIRE FCST AREA FOR SAT. IF THE SYSTEM HAD A CLEAR SHOT INTO ATM
WHICH HAD A CHANCE TO DESTABILIZE...A CONSIDERABLE SVR WX THREAT
WOULD PROBABLY EXIST. BUT CLDS STEAMING NEWD IN THE FRONTAL ZONE
STRETCHED OUT ACR THE AREA ARE LIKELY TO LIMIT DESTABILIZATION AND
THE SVR WX POTENTIAL.

.LONG TERM...SATURDAY NIGHT THRU NEXT TUESDAY NIGHT.

THE LATEST GFS ENSEMBLE MEAN INDICATES LONGWAVE TROUGHING WILL BE
INITIALLY OVER THE REGION...BUT RIDGING WILL RETURN AS WE HEAD
INTO THE MIDDLE OF NEXT WEEK. MODELS ARE ON BOARD WITH THIS
SCENARIO AS WELL WITHOUT MANY LARGE-SCALE DIFFERENCES BETWEEN THE
GFS AND ECMWF. WILL CONSEQUENTLY BLEND THESE TWO MODELS.

SATURDAY NIGHT THROUGH SUNDAY NIGHT...A COLD FRONT WILL BE
PLOWING ACROSS NORTHEAST WISCONSIN EARLY SATURDAY NIGHT. WOULDNT
BE SURPRISED IF THE MORE QPF BULLISH ECMWF TURNS OUT TO BE
RIGHT...SINCE BOTH THE GFS ENSEMBLE AND ECMWF SHOW DECENT
DIVERGENCE IN THE RIGHT REAR QUAD OF A JET STREAK. WILL INCREASE
POPS ACROSS THE EASTERN FORECAST AREA SATURDAY EVENING. PRECIP
TAILS OFF DURING THE OVERNIGHT PERIOD WITH STRONG COOLING AND
DRYING MOVING IN. COLD ADVECTION CONTINUES INTO SUNDAY WHEN 850MB
TEMPS FALL INTO THE +3C TO +7C RANGE. WITH THERMAL TROUGHING AND
STEEP LOW LEVEL LAPSE RATES IN PLACE...ANTICIPATE AN AMPLE CU
FIELD TO DEVELOP BY MIDDAY. IN FACT...DELTA T/S IN THE 13-15C
RANGE WITH NW FLOW TRAJECTORIES ARGUES FOR LAKE EFFECT RAIN
SHOWERS FOR MUCH OF THE DAY OVER N-C WISCONSIN. WILL ADD THIS TO
THE GRIDS. HAVE HIGHS IN THE LOW TO UPPER 60S ACROSS THE
REGION...AND THIS MAY BE OPTIMISTIC GIVEN THE THERMAL PROFILES AND
A DECENT CU FIELD OVERHEAD. WILL DROP HIGHS A COUPLE DEGREES. THE
COLDEST AIR MOVES INTO THE AREA SUNDAY NIGHT AS WINDS SHIFT TO A
MORE DUE NORTHERLY DIRECTION. LAKE EFFECT CLOUDS WILL SHIFT EAST
TO NORTHERN LAKE MICHIGAN DUE TO DRIER AIR MOVING INTO WESTERN
LAKE SUPERIOR. COULD SEE A SHOWER LINGER OVER THE N-C WISCONSIN IN
THE EVENING...OTHERWISE WILL STAY WITH A DRY FORECAST. LOWS IN THE
LOWER TO MIDDLE 40S.

 EST OF THE FORECAST...HIGH PRESSURE BUILDS IN AND MOVES ACROSS
AREA THROUGH THE REST OF THE FORECAST...WITH LOW LEVEL TEMPS
SLOWLY MODERATING. SHOULD SEE PLENTY OF SUN DURING THE DAYTIME
HOURS WITH COMFORTABLE TEMPS...AND LOW HUMIDITY. THE NIGHT TIME
SHOULD BE MOSTLY CLEAR WITH COOL LOWS. MADE LITTLE CHANGE TO THE
PREVIOUS FORECAST.
&&

.AVIATION...WINDS ABV SFC DECRG AS THE FRONT APPROACHES...SO WL
PROBABLY ONLY NEED LLWS IN THE TAFS OVER THE SERN PART OF THE FCST
AREA EARLY TDA. WL MAKE ISSUANCE TIME DECISION ON WHETHER/WHERE TO
INCLUDE THUNDER EXPLICITLY IN THE TAFS. FEELING RIGHT NOW IS THAT
THE ONLY AREA IT MIGHT BE NEEDED IS ATW/GRB.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SKOWRONSKI/MPC
Hazardous weather outlook, Sep 2, 4:56 AM CDT, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
456 AM CDT FRI SEP 2 2011

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-031100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
456 AM CDT FRI SEP 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE TODAY. THE GREATEST CHANCE OF
THUNDERSTORMS WILL BE OVER CENTRAL AND EAST-CENTRAL WISCONSIN...
WITH A LESSER CHANCE ACROSS THE NORTH. ALTHOUGH A SEVERE STORM
CAN/T BE RULED OUT...THE RISK OF SEVERE WEATHER WILL BE LIMITED.
SOME OF THE STORMS COULD PRODUCE HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE POSSIBLE AGAIN SATURDAY. CLOUD COVER IS EXPECTED
TO LIMIT THE POTENTIAL FOR SEVERE WEATHER WITH THE STORMS. IF
CLOUD COVER IS LESS PREVALENT THAN CURRENTLY FORECAST...THE STORMS
COULD POSE A RISK OF MARGINALLY SEVERE HAIL AND WIND GUSTS.

.SPOTTER INFORMATION STATEMENT...

FORMAL SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
HOWEVER...SPOTTERS SHOULD FORWARD ANY OBSERVATIONS OF GUSTY
WINDS...HAIL...OR HEAVY RAIN TO THE NATIONAL WEATHER SERVICE IN
GREEN BAY.

LMZ521-522-541>543-031100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
456 AM CDT FRI SEP 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS COULD POSE A HAZARD TO BOATERS TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

RATHER STRONG NORTH WINDS WILL RESULT IN CONDITIONS HAZARDOUS TO
SMALL CRAFT SUNDAY AFTERNOON INTO MONDAY.

JS

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 8:49 AM CDTSevere Thunderstorm WarningGRBPortage, Waupaca, Waushara, Winnebago41 min
Sep 2, 9:20 AM CDTSevere Thunderstorm WarningGRBBrown, Calumet, Outagamie, Waupaca, Winnebago40 min
Sep 2, 9:33 AM CDTSpecial Marine WarningGRB72 min
Sep 2, 9:41 AM CDTSevere Thunderstorm WarningGRBBrown, Calumet, Kewaunee, Manitowoc, Outagamie, Waupaca49 min
Sep 2, 10:03 AM CDTSevere Thunderstorm WarningGRBBrown, Oconto, Shawano27 min
Sep 2, 10:14 AM CDTSpecial Marine WarningGRB91 min
Sep 2, 10:27 AM CDTSevere Thunderstorm WarningGRBBrown, Door, Kewaunee, Manitowoc19 min
Sep 2, 10:50 AM CDTSevere Thunderstorm WarningGRBDoor, Kewaunee16 min
Sep 2, 11:00 AM CDTSpecial Marine WarningGRB60 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.